Abstract
PHENYTOIN-INDUCED DRUG REACTION WITH EOSINOPHILIA AND SYSTEMIC SYMPTOMS (DRESS) SYNDROME: A CASE REPORT FROM DERMATOLOGY DEPARTMENT

Dr. Suresh Sake, M. Venkata Subbaiah, Dr. C. Sugunakar Raju*, M. Janardhan, Y. Chaithanya Kumar, P. Sreekanth Reddy

ABSTRACT

Drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is an uncommon but serious hypersensitivity drug reaction most frequently associated with antiepileptic’s. Clinical manifestations include rash, fever and visceral organ involvement, most commonly hepatitis. The mortality rate associated with DRESS syndrome is approximately 10%, the majority due to fulminant liver failure. We report one case of phenytoin-induced DRESS syndrome in patient department, A 48-year old man presented with a five-day history of pruritic, maculopapular rash with associated periorbital swelling, fever, and transaminitis. Five days prior to presentation he noted pruritis and rash over his extremities, which over the next several days progressed to his chest, back and face He had past history of seizures that began 35 days prior to this admission treated with phenytoin 100mg daily and vitals are increased temperature1040F, BP110/90mmHg, respiratory rate 18cpm, lab investigations show WBC count is 7.9 thousand/mm3, with 60% neutrophils, 8.0% lymphocytes, and 4.0% eosinophils. His free phenytoin level on admission was 0.4mcg/Ml, liver function tests revealed increased levels. patient got admitted in inpatient ward for drug induced hypersensitivity reactions.

Keywords: phenytoin, anticonvulsants, drug eruption, eosinophilia, DRESS.


[Full Text Article]

Login





Forgot Password  |  Register

Indexing

Best Paper Awards

European Journal of Biomedical and Pharmaceutical Sciences (EJBPS) will give best paper award in every issue in the form of money along with certificate to promote research activity of scholar.

Best Article of current issue :

Dr. Dhrubo Jyoti Sen

Download Article : Click here

News & Updation

  • EJBPS: MAY ISSUE PUBLISHED

    MAY 2022 Issue has been successfully launched on 1 May 2022.

  • EJBPS New Impact Factor

    Its our Pleasure to Inform you that EJBPS Impact Factor has been increased from 5.467 to 6.044, due to high quality Publication at International Level.

  • Index Copernicus Value

    EJBPS Received Index Copernicus Value 77.3, due to High Quality Publication in EJBPS at International Level

  • Journal web site support Internet Explorer, Google Chrome, Mozilla Firefox, Opera, Saffari for easy download of article without any trouble.

    .

  • Article Invited for Publication

    Dear Researcher, Article Invited for Publication  in EJBPS coming Issue.

     

UG/PG/Ph.D Research Publication

Research Scholar of UG/PG/Ph.D can Submit their Research Article/Review Article/Case Study/Short Communication for Publication in EJBPS

Downloads

Copyright From

Covering Letter

                        Author Instruction 
 

PLAGERLUM REPORT